Aeroacoustic analysis of perforated muffler components

Munjal, M. L. ; Rao, K. N. ; Sahasrabudhe, A. D. (1987) Aeroacoustic analysis of perforated muffler components Journal of Sound and Vibration, 114 (2). pp. 173-188. ISSN 0022-460X

Full text not available from this repository.

Official URL:

Related URL:


Sullivan and Crocker's equations for two-duct perforated elements were solved recently by Jayaraman and Yam by means of a decoupling approach, which was valid only for equal mean-flow Mach numbers in the two interacting ducts. The present paper provides a generalized decoupling approach for the analysis of two-duct as well as three-duct muffler configurations consisting of perforated elements, taking into account the actual mean flow Mach numbers in the adjoining tubes. The theoretical results of transmission loss of typical muffler configurations are compared with the available measurements of Sullivan, and predictions of Jayarman, Yam and Thawani. A comparison has been made with the TL values calculated by means of Sullivan's segmentation approach. The agreement between the two seems to be good.

Item Type:Article
Source:Copyright of this article belongs to Elsevier Science.
ID Code:73455
Deposited On:05 Dec 2011 10:58
Last Modified:05 Dec 2011 10:58

Repository Staff Only: item control page